MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 120804F
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.However, an investigation will be initiated to assess for any manufacturing related processes which could be correlated to the lot number.A supplemental report will be forthcoming when the investigation is complete.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that during an axillary bifemoral bypass procedure the balloon became detached from a fogarty 4fr model 120804f catheter and was retained in the patient.The procedure was completed with a new fogarty catheter.Per the customer, it was determined that no additional procedure was performed based on risk to the patient.There was no allegation of patient injury.The device is not available for return.
 
Additional Manufacturer Narrative
The device was not returned for evaluation as the hospital discarded the device.The customer report of balloon detached, separated was unable to be confirmed through product evaluation code since the affected unit was not returned for evaluation; therefore a product non-conformance or device failure could not be confirmed.No corrective action is not required at this time.Without return of the unit it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.The ifu contains the following warnings: balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures.The possibility of balloon rupture must be taken into account when considering the risks involved in any embolectomy procedure.To minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation volume and pull force for each size catheter.Use of a highly viscous or particulate contrast medium is not recommended for balloon inflation because the inflation lumen may become occluded.To avoid air embolus in case of balloon rupture, air should not be used for balloon inflation.Carbon dioxide is the only recommended gas.As part of the manufacturing process a 100% of the units go through a balloon winding and full visual inspection process.A device history record review was completed and documented that device met all specifications upon distribution.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key19635784
Report Number2015691-2024-04972
Device Sequence Number18341238
Product Code DXE
UDI-Device Identifier00690103043303
UDI-Public(01)00690103043303(17)260305(11)231205(10)65443859
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/05/2026
Device Model Number120804F
Device Lot Number65443859
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown